MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0835-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00159.
 
Event or Problem Description
The patient was undergoing a coil embolization in the splenic artery to treat an aneurysm using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician placed two ruby coils in the aneurysm sac using the lantern.While advancing the next ruby coil through the lantern and a few centimeters into the aneurysm sac, the physician experienced resistance and immediately stopped pushing the ruby coil forward.While attempting to withdraw the ruby coil, the physician noticed that the ruby coil had unintentionally detached.Therefore, the physician attempted to use a snare device to remove the detached ruby coil, but it was unsuccessful.The physician then decided to secure the detached ruby coil to the vessel wall by placing a self-expanding stent.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9712908
Report Number3005168196-2020-00158
Device Sequence Number16744420
Product Code HCG
UDI-Device Identifier00814548013206
UDI-Public00814548013206
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberRBY4C0835-A
Device Catalogue NumberRBY4C0835
Device Lot NumberF84309
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005